MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXTRA & EXCEL POLYESTER SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. ETHIBOND EXTRA & EXCEL POLYESTER SUTURE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number D7435
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please clarify, the needle was broken or bend? 4 needles broke during this surgery.If the needle broken, please clarify, the piece retained in patient? if yes, how was it retrieved? broken parts could easily be located and were retrieved.How many devices were involved in this single procedure? 4 needles broke and/or bent.How the procedure was completed surgery was completed with new product.Was there any adverse consequence associated with the patient? no.Events reported in medwatch reports 2210968-2020-05008, 2210968-2020-05009, 2210968-2020-05010, and 2210968-2020-05011.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020 and suture was used on the skin.During the procedure, the needle broke.The broken parts could easily be located and were retrieved.Another like device was used.There were no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 07/24/2020.H3 evaluation: representative samples returned to support investigation of multiple device issues captured in reports 2210968-2020-05008, 2210968-2020-05009, 2210968-2020-05010, and 2210968-2020-05011.Analysis results have been included in follow-up reports for each.Unopened samples of product were received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area of needles were noted to be as expected; also, the tip and body of the needles were examined under magnification and no defects, bend or needle breakage were found.Besides, the samples were tested by resistance test to needle and met the requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples conditions, no needle breakage was found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHIBOND EXTRA & EXCEL POLYESTER SUTURE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10217836
Report Number2210968-2020-05009
Device Sequence Number11581055
Product Code GAT
UDI-Device Identifier10705031027749
UDI-Public10705031027749
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberD7435
Device Catalogue NumberGE6664H
Device Lot NumberJHH733
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date07/24/2020
Patient Sequence Number1